Revisiting the optimal linear income tax with categorical transfers

Sean Edward Slack

    Research output: Contribution to journalArticlepeer-review

    1 Citation (Scopus)
    2 Downloads (Pure)


    When individuals differ in both productivity and some categorical attribute, optimal linear/piecewise-linear tax expressions are written to capture cases where it is suboptimal to eliminate inequality in the average social marginal value of income between categorical groups. Simulations provide examples.
    Original languageEnglish
    Pages (from-to)73-77
    JournalEconomics Letters
    Early online date26 Jun 2015
    Publication statusPublished - Sept 2015


    • Between-group inequality
    • Categorical benefit
    • Linear income
    • Tax
    • Social marginal value of income


    Dive into the research topics of 'Revisiting the optimal linear income tax with categorical transfers'. Together they form a unique fingerprint.

    Cite this